Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 322, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 2, 2011, 2:21 PM PDT. It took effect at Sep 2, 2011, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2011, 2:21 PM PDT (21:21 UTC)
- In effect from
- Sep 2, 2011, 3:00 PM PDT
- Expired
- Sep 2, 2011, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
317 WHUS76 KMTR 022121 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 221 PM PDT FRI SEP 2 2011 PZZ530-030400- /O.NEW.KMTR.SC.Y.0322.110902T2200Z-110903T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 221 PM PDT FRI SEP 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: W TO SW WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 10:34 AM PDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 2, 10:34 AM PDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1034 AM PDT FRI SEP 2 2011
.DISCUSSION...AS OF 8:55 AM PDT FRIDAY...LIGHT OFFSHORE FLOW
DEVELOPED IN THE HILLS OVERNIGHT...BRINGING IN MUCH DRIER AIR TO
THE HIGHER ELEVATIONS...PARTICULARLY IN THE NORTH BAY. BUT THE
FLOW AT THE SURFACE REMAINS LIGHT ONSHORE. THE WMC-SFO SURFACE
GRADIENT IS MODERATELY STRONG OFFSHORE AT 8.5 MB AT THIS
TIME...BUT THE SFO-SAC GRADIENT REMAINS LIGHT ONSHORE AT 1.2 MB.
THIS LOCAL ONSHORE FLOW IS KEEPING AREAS OF FOG PRESSED UP AGAINST
THE COAST AND LOCALLY INTO THE COASTAL VALLEYS. WITH THE MARINE
LAYER COMPRESSED INTO A RELATIVELY SHALLOW LAYER OF LESS THAN 1000
FEET...THERE HAVE BEEN REPORTS OF LOCALLY DENSE FOG...PARTICULARLY
NEAR MONTEREY BAY. DENSE FOG WILL DISSIPATE BY MID MORNING...BUT
WITH LIGHT ONSHORE SURFACE FLOW EXPECTED TO CONTINUE WE COULD SEE
SOME PATCHES OF FOG PERSIST NEAR THE OCEAN THROUGH MUCH OF THE
DAY...PARTICULARLY FROM MONTEREY BAY SOUTHWARD.
BOTH THE FORT ORD PROFILER AND 12Z OAK SOUNDING SHOW CONSIDERABLE
WARMING AT THE TOP OF THE MARINE INVERSION OVER THE PAST 24 HOURS.
THIS WARMER AIRMASS WILL MIX TO THE SURFACE ACROSS INLAND AREAS
ONCE THE MORNING INVERSION MIXES OUT. THUS...THE FORECAST CALLS
FOR WARMER TEMPERATURES TODAY IN THE HILLS AND INLAND VALLEYS
WHERE AFTERNOON HIGHS ARE EXPECTED TO RANGE FROM THE MID 80S TO
MID 90S. LACK OF OFFSHORE FLOW AT THE SURFACE WILL MEAN ONLY A FEW
DEGREES OF WARMING FOR COASTAL AREAS.
A WEAK UPPER LOW...CURRENTLY WEST OF NORTHERN BAJA ALONG
130W...WILL LIFT SLOWLY TO THE NORTHEAST THROUGH MONDAY. THIS
WILL MEAN GRADUAL COOLING OVER THE HOLIDAY WEEKEND. IT'S
UNCLEAR...HOWEVER...WHEN THE COOLING TREND WILL BEGIN. THE MODELS
DO NOT INCREASE ONSHORE FLOW UNTIL LATER IN THE WEEKEND AND
ESSENTIALLY FORECAST PERSISTENCE IN TEMPERATURES ON SATURDAY.
BELIEVE THERE WILL BE SOME COOLING NEAR THE COAST TOMORROW...WITH
MOST INLAND AREAS REMAINING WARM. COOLER AIR WILL THEN SPREAD
GRADUALLY INLAND ON SUNDAY AND MONDAY. THE MARINE LAYER SHOULD
BEGIN TO DEEPEN BY SUNDAY WHICH WILL MEAN MORE WIDESPREAD NIGHT
AND MORNING LOW CLOUDS AND FOG BEGINNING SUNDAY NIGHT.
&&
.AVIATION...AS OF 10:30 AM FRIDAY...STRATUS IS HUGGING THE COAST
FROM PACIFICA SOUTH...BUT HAS CLEARED FROM THE MRY AREA TERMINALS
IN THE LAST TWO HOURS. OVERALL OFFSHORE FLOW WILL KEEP STRATUS
OUT OF THE SF BAY AREA TODAY...WHILE WEAK LOCAL ONSHORE GRADIENT
WILL KEEP WINDS LIGHT.
VICINITY OF KSFO...VFR CONDITIONS.
KSFO BRIDGE APPROACH...VFR CONDITIONS.
MONTEREY BAY AREA TERMINALS...TERMINALS HAVE CLEARED AT THIS HOUR
BUT STRATUS WILL RETURN THIS EVENING. WITH THE MARINE LAYER LESS
THAN 1000 FT...LIFR CONDITIONS POSSIBLE AGAIN TONIGHT.
&&
.MARINE...AS OF 4:45 AM FRIDAY...A SOUTH TO SOUTHWEST SWELL OF 3-4
FEET AT 19 SECONDS IS BEING REPORTED ALONG THE BUOYS THIS MORNING.
SOUTHERLY SWELLS IN THE 3-5 FOOT RANGE WILL CONTINUE THROUGH THE
LABOR DAY WEEKEND. THE LONG PERIOD SWELL MAY PRODUCE HAZARDS SUCH
AS RIP CURRENTS...LARGE SHORE BREAK AND SNEAKER WAVES THAT COULD
SWEEP AN UNSUSPECTING BEACH GOER INTO THE OCEAN. PLEASE EXERCISE
CAUTION WHEN VISITING THE COAST AND NEVER TURN YOUR BACK TO THE
OCEAN.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: ACHazardous weather outlook, Sep 2, 12:45 PM PDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1245 PM PDT FRI SEP 2 2011 CAZ006-505-509-529-530-031300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1245 PM PDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AFTERNOON AND FRIDAY NIGHT\ LARGE LONG PERIOD SOUTHERLY SWELL...GENERATED BY A STORM SYSTEM IN THE SOUTHERN HEMISPHERE...HAS ARRIVED ALONG THE COAST OF CENTRAL AND NORTHERN CALIFORNIA. THIS LONG PERIOD SOUTHERLY SWELL IS RESULTING IN IN HAZARDOUS CONDITIONS ON MANY SOUTH-FACING BEACHES ALONG THE CALIFORNIA COAST. * SPECIAL WEATHER STATEMENT.....SEE SFOSPSMTR WWUS86 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LARGE LONG PERIOD SOUTHERLY SWELL WILL CONTINUE TO BREAK ALONG AREA BEACHES THROUGH THE LABOR DAY WEEKEND. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 2, 12:31 PM PDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1231 PM PDT FRI SEP 2 2011 CAZ505-509-529-530-031200- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1231 PM PDT FRI SEP 2 2011 ...LONG PERIOD SOUTHERLY SWELL WILL CONTINUE TO BREAK ALONG THE COAST THROUGH THE HOLIDAY WEEKEND... LONG PERIOD SOUTHERLY SWELL WITH CONSIDERABLE ENERGY WAS BREAKING ALONG THE CALIFORNIA COAST ON FRIDAY AFTERNOON. THIS LONG PERIOD SOUTHERLY SWELL IS RESULTING IN HAZARDOUS CONDITIONS ON MANY SOUTH FACING BEACHES ALONG THE CALIFORNIA COAST...SUCH AS TWIN LAKES BEACH IN SANTA CRUZ...STINSON BEACH IN MARIN COUNTY AND AREAS ALONG THE BIG SUR COASTLINE. THESE HAZARDS INCLUDE A HEIGHTENED RISK OF RIP CURRENTS...LARGE SHORE BREAK ON STEEP BEACHES AND POSSIBLE SNEAKER WAVES WHICH COULD WASH UNSUSPECTING BEACH GOERS INTO THE OCEAN. THESE CONDITIONS ARE FORECAST TO CONTINUE THROUGH THE LABOR DAY WEEKEND. PERSONS VISITING AREA BEACHES ARE URGED TO USE CAUTION.
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.